MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number VAMF4646C200TU
Medical Device Problem Codes Nonstandard Device (1420); Positioning Problem (3009)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the index procedure to treat a 55 mm aneurysm, when valiant captivia was removed from the box, the tip of the graft cover of the valiant captivia stent graft device was not smoothly transitioned to the nose and a gap was observed.The physician noted very tight access in this case and expressed concern that the sharp edge of the graft cover potentially dug into the intima of the artery.Tissue was observed stuck inside the graft cover.One device was able to be implanted, the second proximal device was unable to pass through the patient artery and entire procedure was unable to be finished.Future treatment is possibly planned to complete the procedure.No additional sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that the vessel damage was to the external iliac artery/ common iliac artery/ internal artery origin.The vessel was relined with a non mdt stent.The physician believes it could be related to the edge of the graft cover being exposed that caused the snowplowing of the vessel.It can be difficult to pinpoint that as the main issue as this was an elderly patient and their vessels can be unpredictable per the physician.It was confirmed that both valiant devices used had the same gap between the graft cover and the nose cone, but the physician was unable to pass vamf4646c200tu, sn (b)(6) due to the compromised vessel after implanting the first device.Device evaluation summary: image of device depicts distal end of a valiant captivia delivery system.A small gap is evident between the graft cover and tapered tip with biological material present in the gap.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to coding; h6 continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id:vamf4646c200tu, serial/lot #: (b)(6), ubd: 2027-03-31, udi# (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24454878
Report Number9612164-2026-01031
Device Sequence Number9968728
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public(01)00643169346512(17)270331
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/03/2026
04/14/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/12/2026
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale